MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT
Catalog Number 415670
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of obtaining false positive cefoxitin screen (oxfs) results while using the vitek® 2 ast-gp75 test kit (ref # 415670 lot# 2750899403).The customer provided lab results from five strains.The results obtained for strain 5 are as follows: strain 5: initial test with gp75 lot 2750899403: oxfs positive, oxacillin s->r; repeat test with same lot: oxfs positive, oxacillin s->r; repeat test with gp75 lot 2750865203: oxfs negative.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for false positive cefoxitin screen (oxfs) results while using the vitek® 2 ast-gp75 test kit (ref # 415670 lot# 2750899403).The customer provided reports for review of the five strains using gp75 lots 2750899403 and 2750865203 using 8.01 software.Multiple attempts for customer strain submittal have been unsuccessful.Submittal of the isolate is required in order to confirm a vitek 2 discrepancy compared to the reference method.On (b)(6) 2019 a field service engineer (fse) was dispatched for service, as troubleshooting with the customer and the application support team determined that the instrument was at fault.The fse inspected system and could not find reading errors in either section a or b.They replaced reader belts, reader ledges, motor pulleys, and the optics in both sections, and found loose motor pulleys in both sections during the removal and replacement of parts.The fse ran post service optics checks during initial tests, and completed all checks in the post service checklist.After service was performed, the customer reported a vast improvement with the reported oxsf inconsistent results.Vitek 2 ast-gp75 lot #2750899403 and 2750865203 met final qc release criteria.The lots passed qc performance testing.

Brand Name
VITEK® 2 AST-GP75 TEST KIT
Common Device Name
VITEK® 2 AST-GP75 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key8457017
Report Number1950204-2019-00078
Device Sequence Number10870175
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2020
Device Catalogue Number415670
Device Lot Number2750899403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1